MAUDE Adverse Event Report: CARDINAL HEALTH KANGAROO EPUMP - NEW; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH KANGAROO EPUMP - NEW; PUMP, INFUSION, ENTERAL
Model Number 382400
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Dyspnea (1816); Pneumonia (2011); Vomiting (2144); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 health effect - clinical code 4581 - bloating.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the device did not stop feeding.The patient was sent to the er and returned the same day.Additional information was received on 11sep2023 confirming that the device did not stop at the set volume of 250ml and has failed to alarm upon feeding completion.The rate was set to 250 ml/hour; the actual volume delivered was 839 ml and was fed for 3.3 hours.They did not know when or if the rate of the feed had changed.The formula used was nutren 2.0 via g tube and delivered while the patient was in a sitting position.The patient experienced vomiting, bloating, and difficulty breathing and was sent to the er as a result of the event.The patient was diagnosed with aspiration pneumonia.The patient was suctioned and was prescribed augmentin 875, twice a day for 7 days.It was unknown if the patient had metabolic problems.The patient had an existing condition of huntington's disease and was now stable and improving.Additional information received on 20sep2023 confirmed that the intended feeding was 250ml/hr for 1 hour x 1.The volume of formula was 1000ml prefilled.They believe the mode of the pump at the time of the incident was continuous.The volume programmed for the vtbd was 250ml.The treatment provided in the ed for the vomiting and the bloating was feeding held.The treatment provided in the ed for the difficulty breathing was suctioning, antibiotics.
 
Additional Manufacturer Narrative
The device was returned for evaluation and was functionally tested.The feeding pump performed as expected with no failures found.Based on the information available to us, we were unable to confirm the event.All information received will be used for further tracking and trending purposes.

Brand Name
KANGAROO EPUMP - NEW
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17888954
Report Number1282497-2023-10799
Device Sequence Number6995086
Product Code LZH
UDI-Device Identifier10884521006614
UDI-Public10884521006614
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number382400
Device Catalogue Number382400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight45 KG